MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIM045-A
Medical Device Problem Codes Mechanical Problem (1384); Physical Resistance (2578); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a px slim delivery microcatheter (px slim).During the procedure, while attempting to insert a ruby coil into the px slim, the physician experienced resistance and the coil was unable to be inserted.Therefore, the px slim was removed and the procedure was successfully completed using a new px slim and the same ruby coil.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Result: the px slim delivery microcatheter (px slim) was kinked approximately 11.0 cm from the distal tip.Conclusion: evaluation of the returned device revealed that the distal shaft of the px slim was kinked.This type of damage likely occurred due to improper handling during use.If the device is forcefully advanced at an angle during insertion, damage such as this may occur.Further evaluation of the ruby coil revealed that this device was not associated with the reported issue, since the ruby coil mentioned in the complaint was successfully implanted in the patient.Multiple attempts were made to determine why this device was returned for evaluation.As of december 08, 2016 no response has been received as to why this device was returned.This investigation is based on the px slim reported issue.Px slims are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5668061
Report Number3005168196-2016-00691
Device Sequence Number16256383
Product Code DQY
UDI-Device Identifier00814548016405
UDI-Public00814548016405
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/31/2019
Device Catalogue NumberPXSLIM045-A
Device Lot NumberF67432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/19/2016
Supplement Report FDA Received Date12/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR